Missouri, 2007

Winter Weather in Missouri, December 1, 2007

December 1, 2007 · NWS LSX · 9 events in 9 counties and zones

A light coating of ice formed on roads in northeast Missouri and west central Illinois the result of light freezing rain. Numerous auto accidents were reported across the region.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A light coating of ice formed on roads in northeast Missouri and west central Illinois the result of light freezing rain. Numerous auto accidents were reported across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 1, 5:01 AM CST, 59 minutes earlier.

Area forecast discussion, Dec 1, 5:01 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CST SAT DEC 1 2007

.DISCUSSION...
WINTER STORM SHAPING UP ABOUT AS EXPECTED SO FAR.  AN EXTENSIVE
PRECIPITATION SHIELD EXTENDS ACROSS MOST OF NORTHERN KANSAS INTO
NEBRASKA WITH A TENDRIL SNAKING OUT FROM NEAR KANSAS CITY TO EXTREME
SOUTHEAST MISSOURI.  THIS ACTIVITY IS ALL MOVING TO THE NORTHEAST
AND WILL OVERSPREAD CENTRAL AND NORTHERN MISSOURI AS ISENTROPIC LIFT
RAMPS UP ON THE LOW LEVEL JET.  SURFACE TEMPERATURES ARE GENERALLY
IN THE UPPER 20S AND LOWER 30S ACROSS MOST OF THE AREA...BUT
DEWPOINT TEMPS REMAIN VERY LOW...WITH READINGS AS LOW AS 9 IN
QUINCY.  SIMILAR TEMP/DEWPOINT SPREADS HAVE BEEN OBSERVED AHEAD OF
THE PRECIP...WITH DEWPOINTS QUICKLY RISING INTO THE MID AND UPPER
20S ONCE THE PRECIP BEGINS...AND TEMPERATURES GENERALLY FALLING 3-4
DEGREES DUE TO EVAPORATIVE COOLING.  KDMO DROPPED FROM 33 DEGREES
BEFORE THE ONSET OF PRECIP TO 31-32 DEGREES FOR A COUPLE OF
HOURS...AND IS NOW BACK ABOVE FREEZING...CLOCKING UP ABOUT .09
INCHES OF FREEZING PRECIP DURING THAT TIME.  I SUSPECT THIS GENERAL
PATTERN WILL BE REPEATED ACROSS MUCH OF CENTRAL MISSOURI THIS
MORNING.  PROGRESSIVELY COOLER AND DRIER AIR FURTHER NORTH AS WELL
AS INCREASING AMOUNTS OF PRECIPITATION AS ISENTROPIC LIFT INCREASES
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL MOST LIKELY
INCREASE THE ICE ACCUMULATION TO .15-.3 INCH IN THE ADVISORY AND
WARNING AREAS.  HAVE THEREFORE MADE ONLY COSMETIC CHANGES TO THE
GRIDDED FORECAST...AND NO CHANGE TO OUR WINTER WEATHER HEADLINES
THIS MORNING. STILL EXPECTING LITTLE OR NO ACCUMULATION OF ICE ON
ROADS EXCEPT BRIDGES AND OVERPASSES...BUT STRONG WINDS THIS
AFTERNOON AND EARLY EVENING COULD CAUSE DAMAGE TO ICE COVERED
TREES AND POWER LINES.

WARMFRONT MOVING COMPLETELY THROUGH THE AREA BY LATE THIS
AFTERNOON...AND THAT SHOULD BRING AN END TO ANY WINTRY
PRECIPITATION STILL LEFT OVER THE AREA.  SCATTERED SHOWERS IN THE
WARM SECTOR OVERNIGHT...AND THE COLD FRONT IS STILL EXPECTED TO MOVE
THROUGH ON SUNDAY AFTERNOON.  FORECAST SOUNDINGS ARE SHOWING SOME
POTENTIAL FOR THUNDERSTORMS...PERHAPS SEVERE...ON SUNDAY AFTERNOON
AHEAD OF THE FRONT PRIMARILY SOUTH AND EAST OF ST. LOUIS.

AFTER FROPA ON SUNDAY...SEASONABLY COOL AND DRY FORECAST CONTINUES
THROUGH MIDWEEK.

CARNEY

&&

.AVIATION...
FOR THE 06Z TAFS...LOOK FOR LOWERING AND THICKENING CIGS THRU THE
REMAINDER OF TONIGHT WITH ENOUGH SATURATION EXPECTED TO HAVE TAKEN
PLACE BY 12Z FOR LGT PCPN IN CNTRL MO...AND BY 15Z FOR LGT PCPN
AROUND THE KUIN AREA AND THE STL METRO AREA. AREAS TO THE S AND E
OF KSTL WILL SEE LITTLE IF ANY PCPN. THE MAIN AXIS OF MVFR CIGS
WILL BE WHERE SATURATION CAN OCCUR THE MOST EFFECTIVELY...WHICH
WILL BE ALONG A KCOU-KUIN AXIS AND AREAS NWWD. LOOK FOR ANY FZRA
TO CHANGE TO RA BY 16Z FOR THE I-70 CORRIDOR...AND BY 21Z FOR
KUIN. WARM SECTOR SETUP FOR THE AFTERNOON AND EVENING WITH ONLY
SPRINKLES EXPECTED FOR MUCH OF THE FA. SFC WNDS WILL CONTINUE TO
GRADUALLY VEER OVER TIME...BECOMING SELY BY SATURDAY AFTERNOON AND
GUSTY OUT OF THE S BY LATE SATURDAY AFTERNOON AND EVENING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR KNOX-LEWIS-
     MARION-SHELBY.

     FREEZING RAIN ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR AUDRAIN-
     BOONE-MONROE-PIKE-RALLS.

IL...ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR ADAMS IL-
     BROWN IL.

     FREEZING RAIN ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Nov 30, 3:20 PM CST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CST FRI NOV 30 2007

ILZ095-096-MOZ018-019-026-027-011200-
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
320 PM CST FRI NOV 30 2007

...ICE STORM WARNING FROM 6 AM TO 6 PM CST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

A WINTER STORM WILL MOVE INTO THE REGION LATE TONIGHT...BRINGING
A CHANCE OF FREEZING RAIN TO PARTS OF NORTHEAST MISSOURI. THE
PRECIPITATION IS EXPECTED TO BE QUITE LIGHT...SO LITTLE OR NO ICE
ACCUMULATION IS EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZING RAIN WILL OVERSPREAD MUCH OF THE AREA ON SATURDAY
MORNING AND CONTINUE INTO EARLY AFTERNOON. THERE WILL LIKELY BE A
SIGNIFICANT ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH
BEFORE THE TEMPERATURE CLIMBS ABOVE FREEZING BY LATE AFTERNOON. IN
ADDITION...SOUTHEAST WINDS GUSTING UP TO 30 MPH COULD DAMAGE ICE
COVERED TREES AND POWER LINES...LEADING TO POWER OUTAGES.

THE ICE IS EXPECTED TO MELT THEREAFTER AS THE TEMPERATURE CLIMBS
BEHIND A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT THE ONSET OF FREEZING RAIN AND ANY
ICE ACCUMULATION LATE TONIGHT AND SATURDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ097-MOZ034>036-041-042-011200-
PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
320 PM CST FRI NOV 30 2007

...FREEZING RAIN ADVISORY FROM 6 AM TO 3 PM CST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

A WINTER STORM WILL MOVE INTO THE REGION LATE TONIGHT...BRINGING
A CHANCE OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE PRECIPITATION IS EXPECTED
TO BE QUITE LIGHT...SO LITTLE OR NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZING RAIN WILL OVERSPREAD MUCH OF THE AREA EARLY ON SATURDAY
MORNING AND THEN CHANGE TO RAIN BY NOON. THERE WILL LIKELY BE SOME
MINOR ACCUMULATION OF LESS THAN ONE QUARTER OF AN INCH. IN
ADDITION...SOUTHEAST WINDS GUSTING UP TO 30 MPH COULD DAMAGE ICE
COVERED TREES AND POWER LINES.

THE ICE IS EXPECTED TO MELT THEREAFTER AS THE TEMPERATURE CLIMBS
BEHIND A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT THE ONSET OF FREEZING RAIN AND ICE
ACCUMULATION LATE TONIGHT AND SATURDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
320 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Audrain

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Audrain forecast zone
Reported by
Law Enforcement
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

Winter Weather, Boone

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Boone forecast zone
Reported by
Law Enforcement
Coordinates
38.991, -92.310 (the zone’s center; the record gives no point)

Winter Weather, Knox

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Knox forecast zone
Reported by
Law Enforcement
Coordinates
40.128, -92.148 (the zone’s center; the record gives no point)

Winter Weather, Lewis

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Lewis forecast zone
Reported by
Law Enforcement
Coordinates
40.097, -91.722 (the zone’s center; the record gives no point)

Winter Weather, Marion

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Marion forecast zone
Reported by
Law Enforcement
Coordinates
39.806, -91.622 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Monroe forecast zone
Reported by
Law Enforcement
Coordinates
39.496, -92.001 (the zone’s center; the record gives no point)

Winter Weather, Pike

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Pike forecast zone
Reported by
Law Enforcement
Coordinates
39.344, -91.171 (the zone’s center; the record gives no point)

Winter Weather, Ralls

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Ralls forecast zone
Reported by
Law Enforcement
Coordinates
39.528, -91.522 (the zone’s center; the record gives no point)

Winter Weather, Shelby

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Shelby forecast zone
Reported by
Law Enforcement
Coordinates
39.798, -92.077 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71222, 71223, 71224, 71226, 71227, 71228, 71229, 71230, 71231.